Alert archive / Wisconsin / Heat Advisories in 2021

Heat Advisory 1, NWS La Crosse, WI

July 27, 20219 counties in Wisconsin; 8 counties in Iowa; 7 counties in Minnesota

NWS La Crosse, WI issued this heat advisory at Jul 27, 2021, 3:10 PM CDT for 9 counties in Wisconsin; 8 counties in Iowa; 7 counties in Minnesota. It took effect at Jul 28, 2021, 10:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jul 27, 2021, 3:10 PM CDT (20:10 UTC)
In effect from
Jul 28, 2021, 10:00 AM CDT
Expired
Jul 28, 2021, 9:00 PM CDT
In force
11 hr
Issued by
NWS La Crosse, WI
All 24 counties

Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Buffalo County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Trempealeau County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 48 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2021-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1804 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2021-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 267 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1804 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
1099 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
267 m²/s²
0-3 km storm-relative helicity
314 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted.

989 
WWUS73 KARX 272010
NPWARX

URGENT - WEATHER MESSAGE
National Weather Service La Crosse WI
310 PM CDT Tue Jul 27 2021

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-041-
042-053>055-061-290200-
/O.NEW.KARX.HT.Y.0001.210728T1500Z-210729T0200Z/
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Vernon-Crawford-
Richland-Grant-
Including the cities of Osage, Cresco, Decorah, Waukon, 
Charles City, New Hampton, Oelwein, Elkader, Wabasha, 
Dodge Center, Rochester, Winona, Austin, Preston, Caledonia, 
Alma, Arcadia, Whitehall, Black River Falls, La Crosse, Sparta, 
Tomah, Viroqua, Prairie Du Chien, Richland Center, 
and Platteville
310 PM CDT Tue Jul 27 2021

...HEAT ADVISORY IN EFFECT FROM 10 AM TO 9 PM CDT WEDNESDAY...

* WHAT...Heat index values of 100 to 105 expected.

* WHERE...Portions of southwest and west central Wisconsin, 
  north central and northeast Iowa, and southeast Minnesota.

* WHEN...From 10 AM to 9 PM CDT Wednesday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

Boyne
4 follow-up statements
377 
WWUS73 KARX 280720
NPWARX

URGENT - WEATHER MESSAGE
National Weather Service La Crosse WI
220 AM CDT Wed Jul 28 2021

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-041-
042-053>055-061-282100-
/O.CON.KARX.HT.Y.0001.210728T1500Z-210729T0200Z/
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Vernon-Crawford-
Richland-Grant-
Including the cities of Osage, Cresco, Decorah, Waukon, 
Charles City, New Hampton, Oelwein, Elkader, Wabasha, 
Dodge Center, Rochester, Winona, Austin, Preston, Caledonia, 
Alma, Arcadia, Whitehall, Black River Falls, La Crosse, Sparta, 
Tomah, Viroqua, Prairie Du Chien, Richland Center, 
and Platteville
220 AM CDT Wed Jul 28 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM CDT THIS EVENING...

* WHAT...Heat index values of 100 to 108 expected.

* WHERE...Portions of southwest and west central Wisconsin, 
  north central and northeast Iowa, and southeast Minnesota.

* WHEN...From 10 AM to 9 PM CDT Wednesday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible schedule activities this morning if you can.

Know the signs and symptoms of heat exhaustion and heat stroke. 
Wear lightweight and loose fitting clothing when possible. To 
reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks 
in shaded or air conditioned environments. Anyone overcome by heat
should be moved to a cool and shaded location. Heat stroke is an 
emergency!

&&

$$

Shea
312 
WWUS73 KARX 281530
NPWARX

URGENT - WEATHER MESSAGE
National Weather Service La Crosse WI
1030 AM CDT Wed Jul 28 2021

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-041-
042-053>055-061-282330-
/O.CON.KARX.HT.Y.0001.000000T0000Z-210729T0200Z/
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Vernon-Crawford-
Richland-Grant-
Including the cities of Osage, Cresco, Decorah, Waukon, 
Charles City, New Hampton, Oelwein, Elkader, Wabasha, 
Dodge Center, Rochester, Winona, Austin, Preston, Caledonia, 
Alma, Arcadia, Whitehall, Black River Falls, La Crosse, Sparta, 
Tomah, Viroqua, Prairie Du Chien, Richland Center, 
and Platteville
1030 AM CDT Wed Jul 28 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Heat index values of 100 to 108 expected.

* WHERE...Portions of southwest and west central Wisconsin, 
  north central and northeast Iowa, and southeast Minnesota. 

* WHEN...Until 9 PM CDT Wednesday. Expect heat to build rapidly
  after clouds dissipate this morning.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible schedule activities this morning if you can.

Know the signs and symptoms of heat exhaustion and heat stroke.
Wear lightweight and loose fitting clothing when possible. To
reduce risk during outdoor work, the Occupational Safety and
Health Administration recommends scheduling frequent rest breaks
in shaded or air conditioned environments. Anyone overcome by
heat should be moved to a cool and shaded location. Heat stroke
is an emergency!

&&

$$
224 
WWUS73 KARX 282237
NPWARX

URGENT - WEATHER MESSAGE
National Weather Service La Crosse WI
537 PM CDT Wed Jul 28 2021

WIZ032>034-041-042-053-055-282345-
/O.CAN.KARX.HT.Y.0001.000000T0000Z-210729T0200Z/
Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Vernon-Richland-
Including the cities of Alma, Arcadia, Whitehall, 
Black River Falls, La Crosse, Sparta, Tomah, Viroqua, 
and Richland Center
537 PM CDT Wed Jul 28 2021

...HEAT ADVISORY IS CANCELLED...

Temperatures were not able to recover after rain passed through
the region earlier today. Lingering cloud coverage limited any 
direct solar heating for this afternoon. A few isolated locations
may still reach a heat indices near 100, however, it would be 
brief.

$$

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ054-061-
290200-
/O.CON.KARX.HT.Y.0001.000000T0000Z-210729T0200Z/
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Crawford-Grant-
Including the cities of Osage, Cresco, Decorah, Waukon, 
Charles City, New Hampton, Oelwein, Elkader, Wabasha, 
Dodge Center, Rochester, Winona, Austin, Preston, Caledonia, 
Prairie Du Chien, and Platteville
537 PM CDT Wed Jul 28 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Heat index values of 100 to 108 expected.

* WHERE...Portions of southwest Wisconsin, north central and 
  northeast Iowa and southeast Minnesota.

* WHEN...Until 9 PM CDT Wednesday. 

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible schedule activities this morning if you can.

Know the signs and symptoms of heat exhaustion and heat stroke.
Wear lightweight and loose fitting clothing when possible. To
reduce risk during outdoor work, the Occupational Safety and
Health Administration recommends scheduling frequent rest breaks
in shaded or air conditioned environments. Anyone overcome by
heat should be moved to a cool and shaded location. Heat stroke
is an emergency!

&&

$$
404 
WWUS73 KARX 290147
NPWARX

URGENT - WEATHER MESSAGE
National Weather Service La Crosse WI
847 PM CDT Wed Jul 28 2021

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ054-061-
290300-
/O.EXP.KARX.HT.Y.0001.000000T0000Z-210729T0200Z/
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Crawford-Grant-
Including the cities of Osage, Cresco, Decorah, Waukon, 
Charles City, New Hampton, Oelwein, Elkader, Wabasha, 
Dodge Center, Rochester, Winona, Austin, Preston, Caledonia, 
Prairie Du Chien, and Platteville
847 PM CDT Wed Jul 28 2021

...HEAT ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING...

Heat indices will continue to decrease this evening as
temperatures drop into the 60s to 70s tonight. 

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this heat advisory went out at Jul 27, 3:03 PM CDT, 7 minutes earlier.

Area forecast discussion, Jul 27, 3:03 PM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
303 PM CDT Tue Jul 27 2021

.SHORT TERM...(This evening through Wednesday)
Issued at 302 PM CDT Tue Jul 27 2021

At 2 PM, scattered storms continue to develop along the Mississippi
River. This is due to the low level convergence and little capping
aloft in this area.  With favorable 0-6 km shear, there may be even
a few supercell thunderstorms.  The main threat will be large hail.
Temperatures ranged from 76F at Medford to 88F in Charles City IA.

For late this afternoon and evening, a shortwave trough, currently
located over eastern South Dakota, will move southeast through the
area. There several different model solutions on how this convection
may develop. The NAM 4 km NEST and ARW suggest that this convection
will develop along a west-east boundary in between Interstates 94
and 90. The FV3 keeps the area dry.  Finally, the HRRR suggests that
storms will develop near the Mississippi River. At this time, I am
leaning more toward the HRRR solution. How widespread the convection
becomes will depend on how much recovery we can occur during the
remainder of the afternoon. Due to this uncertainty, kept rain
chances in the 20 to 30 percent range. With 0-6 km effective shear
in the excess of 40 knots, there will be a large hail and
potentially a damaging wind threat.

Another weak wave will move through the area late tonight and
Wednesday morning.  At this time, it continues to look like the
convection will be scattered.  With weak shear, not expecting any
severe weather with this system.

Behind this wave, there will be a surge east by the ridge west of
the Mississippi River. 700 mb temperatures will climb into the 12 to
14C range. This strong capping will likely inhibit convection in
this area, and it will allow 0-1 km ML CAPES to climb into the 2500
to 4000 J/kg range. Moderate to strong moisture transport into
Wisconsin ahead of another much strong shortwave trough will bring
some of this instability into western Wisconsin. With 0-6 km shear
over 40 knots in Wisconsin, expect any initial convection to be
supercells and favor large to very large hail.  As the cold pools
congeal, expect a squall line to race southeast and south across
Wisconsin.  This would likely develop during the late
afternoon/evening.

Besides the severe weather threat, heat indices south of Interstate
94 will climb into the 100 to 105 degree range. As a result, there
will be a need for a Heat Advisory. There were even a few places
in northeast Iowa where the heat indices may even get into the 105
to 110 range. Probably too small of an area for an Excessive Heat
Warning.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 302 PM CDT Tue Jul 27 2021

Wednesday night looks to be the main period of interest in the long
term period with a severe weather threat contingent on whether
storms initiate. Still a strong thermal ridge over the nation's mid-
section with our area in the northern periphery with northwest flow.
A front will still be hanging out somewhere in the area Wednesday
evening, most likely between the Mississippi River and the I-94
corridor. By evening, it looks like a surface low will drop from the
Twin Cities metro into west-central Wisconsin, accompanied by some
loosely organized mid-level energy rippling through aloft. Also a
developing low level jet nosing into central Wisconsin with strong
moisture transport. Overall forcing looks to be greatest along and
east of the Mississippi River. As these features drop into the area,
they will encounter a formidable cap in place with 850mb temps up
to 25C. However, an elevated mixed layer will yield favorable mid-
level lapse rates in excess of 8C/km. A rich supply of instability,
mostly elevated, will be available for storms to tap into IF forcing
ends up being adequate to overcome the capping. HREF suggests a high
likelihood of 2000-4000 J/kg MUCAPE persisting into the evening
given the abundance of moisture and hot daytime temperatures. CAMs
indicate convection initiating along the Minnesota/Canada border
around midday Wednesday, then bring the MCS southeastward into
northern Wisconsin by early evening. As the activity continues to
roll southeastward, CAMs keep bulk of it focused along and east of
the MS River in tandem with placement of strongest forcing and
weakest capping. In fact, most solutions suggest dry conditions
along and west of US 63. A lot could still change between now and
then depending on how any earlier rounds of convection affect
location of the boundary. But there is definitely potential for
severe weather if storm complex manages to initiate as models
suggest. Bulk shear from 0-6km ranges from 45 to 65 knots east of
the MS River, suggesting potential for some supercells at least
initially before activity transitions into a forward-propagating
MCS. Main threats look to be large hail and damaging winds. Perhaps
a small tornado risk given favorable helicity and the boundary
somewhere in vicinity, but degree of stability in the low-levels
casts some doubt. Certainly a torrential rainfall threat given
anomalous PWATs and a deep warm cloud layer, but flooding threat
should be tempered somewhat by fairly progressive MCS motion.

We then trend towards somewhat cooler, less humid, and drier
conditions Thursday and beyond as strong Central Plains ridge is
suppressed further south by deepening Hudson Bay trough. Highs
generally look to range from the mid 70s to mid 80s with daytime
dewpoints largely in the 50s and 60s. Not looking like much for rain
potential aside from an incoming shortwave/front on Saturday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1248 PM CDT Tue Jul 27 2021

Scattered storms will move out of the KLSE area by 27.1830z and
then the remainder of the afternoon will see scattered to broken
4-6K deck of clouds.

Another shortwave trough will move into the area late this
afternoon and evening. Scattered showers and storms will develop
along the Interstate 90 corridor between 27.23z and 28.01z and
then exit the area between 28.05z and 28.07z. Some of these storms
may become severe and they will be capable of producing severe
hail and damaging winds.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory from 10 AM to 8 PM CDT Wednesday for WIZ032>034-
     041-042-053>055-061.

MN...Heat Advisory from 10 AM to 8 PM CDT Wednesday for MNZ079-
     086>088-094>096.

IA...Heat Advisory from 10 AM to 8 PM CDT Wednesday for IAZ008>011-
     018-019-029-030.

&&

SHORT TERM...Boyne
LONG TERM...Kurz
AVIATION...Boyne
Hazardous weather outlook, Jul 27, 1:17 PM CDT, 1 hour 53 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
117 PM CDT Tue Jul 27 2021

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-282230-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
117 PM CDT Tue Jul 27 2021

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...This Afternoon and Tonight

Scattered storms are expected south of Interstate 94 late this
afternoon and evening. A few of these storms could become severe
with large hail and damaging wind being the main threats.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Storm chances increase Wednesday, with an increased risk for
severe storms in the afternoon and evening. Threats include large
hail, damaging winds and possibly a tornado or two. The highest
risk will be in western Wisconsin.

Wednesday will also bring potentially dangerous heat to the
region with afternoon heat indices from 90 to 105 degrees.

.SPOTTER INFORMATION STATEMENT...

A few spotter groups could be needed late this afternoon and
evening and on Wednesday.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

Boyne

In the hours before

Local storm report, Jul 27, 10:20 AM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1020 AM CDT TUE JUL 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 AM     HAIL             GRANTON                 44.59N 90.46W
07/27/2021  E1.00 INCH       CLARK              WI   PUBLIC

&&

EAD
Local storm report, Jul 27, 10:34 AM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1034 AM CDT TUE JUL 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1033 AM     HEAVY RAIN       1 S DE SOTO             43.41N 91.19W
07/27/2021  E1.09 INCH       CRAWFORD           WI   PUBLIC

&&

EAD
Local storm report, Jul 27, 11:24 AM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1124 AM CDT TUE JUL 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 AM     HAIL             BUFFALO                 44.23N 91.86W
07/27/2021  M0.70 INCH       BUFFALO            WI   TRAINED SPOTTER

&&
Local storm report, Jul 27, 12:39 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1239 PM CDT TUE JUL 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 PM     HAIL             MINDORO                 44.02N 91.10W
07/27/2021  E1.50 INCH       LA CROSSE          WI   PUBLIC

&&

EAD
Local storm report, Jul 27, 1:07 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
107 PM CDT TUE JUL 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     HAIL             4 W NORTH BEND          44.10N 91.19W
07/27/2021  E2.75 INCH       TREMPEALEAU        WI   PUBLIC

            RELAYED VIA SOCIAL MEDIA WITH PICTURE OF
            TENNIS TO BASEBALL SIZE HAIL. LASTED FOR
            ABOUT 10 MINUTES.

&&
Special weather statement, Jul 27, 2:26 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service La Crosse WI
226 PM CDT Tue Jul 27 2021

MNZ096-272000-
Houston-
226 PM CDT Tue Jul 27 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HOUSTON COUNTY...

At 226 PM CDT, a strong thunderstorm was located near Caledonia,
moving southeast at 15 mph.

Winds in excess of 30 mph and penny size hail are possible with this
storm.

Locations impacted include...
Caledonia, New Albin, Reno, Genoa, Eitzen, Freeburg, County 5 And
Peyton Road, County 14 And White Tail Road and Lock And Dam 8.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4368 9149 4370 9140 4358 9123 4356 9123
      4354 9125 4353 9124 4352 9122 4350 9122
      4350 9146
TIME...MOT...LOC 1926Z 315DEG 13KT 4362 9141

Kurz

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 10:24 PM CDTSpecial Weather StatementARXTaylor66 min
Jul 27, 1:49 AM CDTSpecial Weather StatementARXTaylor56 min
Jul 27, 2:45 AM CDTSpecial Weather StatementARXTaylor60 min
Jul 27, 6:34 AM CDTSpecial Weather StatementARXClark56 min
Jul 27, 7:01 AM CDTSpecial Weather StatementARXTrempealeau59 min
Jul 27, 7:08 AM CDTSpecial Weather StatementARXClark67 min
Jul 27, 7:33 AM CDTSevere Thunderstorm WarningARXJackson, Monroe57 min
Jul 27, 8:17 AM CDTSevere Thunderstorm WarningARXLa Crosse, Vernon58 min
Jul 27, 8:36 AM CDTSpecial Weather StatementARXJuneau54 min
Jul 27, 9:16 AM CDTSevere Thunderstorm WarningARXCrawford, Vernon28 min
Jul 27, 11:54 AM CDTSevere Thunderstorm WarningARXJackson, La Crosse, Trempealeau51 min
Jul 27, 12:00 PM CDTSevere Thunderstorm WarningARXJackson, La Crosse, Trempealeau45 min
Jul 27, 2:26 PM CDTSpecial Weather StatementARXHouston34 min

Nearby

Heat Advisories in Wisconsin, 2021Heat Advisories in Iowa, 2021Heat Advisories in Minnesota, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.